Diabetes Mellitus

Diabetes mellitus (DM) is a chronic metabolic disorder where the blood sugar levels are high for a prolonged period. The three main types of DM are type 1 diabetes, type 2 diabetes, and gestational diabetes. The classic symptoms are weight loss, increased urination, increased thirst, and increased hunger.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Kindly review my reports and suggest whether I am diabetic.

Query: Hello doctor, I started taking medicine for diabetes from last year. Then after two months, I had to stop because my sugar went down very much. And sometimes, I had to eat glucose to maintain the sugar level. I used to continuously check my blood sugar levels after every 2 to 3 months. As the tests...  Read Full »


Dr. Sreejith Mg

Answer: Hi, Welcome to icliniq.com. I have seen your reports (attachment removed to protect patient identity). Your blood sugar is not under control. Everyone whose HbA1c is more than 6.4, have diabetes. Always keep HbA1c less than 7, for better control of DM (diabetes mellitus) type 2. Your other blood r...  Read Full »

Why does my brother's daughter urinate frequently?

Query: Hi doctor, My brother's younger daughter is 6 years old. Her weight is 24 kg and height is 4 feet. She always rushes to the bathroom to urinate. In a day, she rushes 20 to 25 times to urinate. We were done her urine RE, and it shows everything as normal. She becomes thirsty to drink water. She fears...  Read Full »


Dr. Deepak Patel

Answer: Hi, Welcome to icliniq.com. I can understand your concerns. Increased frequency of urination in a 6 year old child can be due to UTI (Urinary Tract Infection), renal stones or diabetes mellitus. Since, in this case, increased thirst is also present there is a probability of diabetes mellitus. Al...  Read Full »

Do frequent urinary tract infections mean any serious underlying condition?

Query: Hi doctor, I got a UTI infection towards the end of the last year, got treated, and was fine. My abdomen and pelvis sonography showed small right renal calculus and diffuse urinary bladder wall thickening. I have diabetes for the last eight years and taking Glucobay M 25 mg tablet. There was blood ...  Read Full »


Dr. Vaibhav

Answer: Hi, Welcome to icliniq.com. I have seen all your reports (attachments removed to protect the patient's identity). You have an infection in the latest report, and you have started the antibiotic treatment correctly. An increase in urine frequency is due to infection of the bladder, and it will ...  Read Full »

What are the complications of high blood glucose levels?

Query: Hi doctor, I am a 62-year-old male. I am diabetic and taking oral hypoglycemics for more than 15 years. My fasting blood sugar level is 134 mg/dL and PPBS is 470 mg/dL (today's reading). The earlier reading was 240 mg/dL. I am taking Glycinorm-M 80 mg, Gluxit 10 mg, Voglitab MD 0.3 mg, Rozemake 10 ...  Read Full »


Dr. Prabhakar Laxman Jathar

Answer: Hi, Welcome to icliniq.com. The postprandial glucose level is too high. But it is unlikely to cause diabetic ketoacidosis. That condition is more likely to occur in type 1 diabetes mellitus and very rarely in type 2 diabetes mellitus. However, such high glucose is dangerous. You are already on thr...  Read Full »

Are mesenteric vascular thrombosis, septic shock, and ARF complications of diabetes?

Query: Hi doctor, I have diabetes mellitus with a myeloproliferative disorder, massive upper gastrointestinal bleeding, mesenteric vascular thrombosis, and septic shock with ARF. How do I get this?   Read Full »


Dr. Pratap Vgm

Answer: Hi, Welcome to icliniq.com. The main cause of your problem is diabetes mellitus. Diabetes is a prothrombotic condition creating a clot that blocks the mesenteric veins draining the intestine. Blockage of these vital veins causes decreased blood flow to the intestines causing ischemia and infar...  Read Full »

Can diabetes result in stiffness and burning sensation in the legs?

Query: Hi doctor, My father's age is 62 years. He is suffering from diabetes mellitus and hypertension for more than 25 years. He had a right-sided mild paralysis stroke (PPA) and is suffering from stiffness and burning sensation in his legs and feet. The recent investigations showed fasting blood sugar l...  Read Full »


Dr. Divakara P

Answer: Hi, Welcome to icliniq.com. Thanks for posting your query. The stiffness and burning sensation are due to nerve damage (neuropathy) caused due to uncontrolled diabetes. HbA1c of 8.5 percent means your father's diabetes is very poorly controlled and needs some changes in the dosage. I suggest that ...  Read Full »

Kindly give your opinion regarding my CBC report.

Query: Hi doctor, I am a 27 year old male. I would like to get your opinion on my CBC report. Shall I attach my report?  Read Full »


Dr. Prakash H Muddegowda

Answer: Hi, Welcome to icliniq.com. Please do attach the report of the CBC (complete blood count). I will be able to comment further once I see it. Revert with the report to a hematologist online --> https://www.icliniq.com/ask-a-doctor-online/hematologist  Read Full »

What causes a sudden increase in HbA1c?

Query: Hello doctor, I am a 91-year-old male diagnosed with diabetes since 1987, and I am currently on medications, Lantus insulin (Insulin glargine) 14 units OD morning, Repaglinide (Prandin) 1 mg BD before breakfast and lunch, Metformin 850 mg BD, after BF and lunch, Thyroxine 50 mcg, Losartan 50 mg, an...  Read Full »


Dr. Shaikh Sadaf

Answer: Hello,Welcome to icliniq.com.It appears that your hemoglobin A1c is high. It would not be advisable to reduce your HbA1c too much for your age, and the tight control of the blood sugar can be risky and can cause hypoglycemia. I suggest that you can increase only the insulin Lantus (Insulin glargine)...  Read Full »

Can Metformin cause nerve damage?

Query: Hi doctor, I had a high BP (blood pressure) of 168/112 mm Hg three months back and a glucose level of 118 mg/dL. A few weeks prior, I had started focusing on diet, weight loss, and exercise. At the time of appointment with the doctor, I was 424 lbs. At the first visit, I began taking Valsartan to l...  Read Full »


Dr. Rahul Kackar

Answer: Hi, Welcome to icliniq.com. I feel the occurrence of the neural symptoms has a correlation with Metformin (Glucophage). Normally, vitamin B12 deficiency takes time to develop. I suggest: 1. Continue your BP (blood pressure) medicines, titrate the dosage as a good lifestyle can bring the BP down. ...  Read Full »

What causes double vision and an inability to move eyes outwards?

Query: Hi doctor, Last week, I started experiencing double vision. I went to the ER and was told that I need to see my eye doctor. The next day, I went to the eye doctor, and he did a field test. He told me a nerve was messed up in my eye due to diabetes. He said it could take a few months to heal and that...  Read Full »


Dr. Pooja Bandivadekar

Answer: Hi, Welcome to icliniq.com. Since you cannot move your eye outwards, you seem to have sixth nerve palsy (Abducent nerve). We need to investigate its cause and then contemplate a cure. The most common cause for 6th nerve palsy are as follows: Increase in intracranial pressure. Some space occupying le...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.